Flash Flood, Fayette
- When
- August 26, 3:30 AM CST to 7:00 AM CST
- Where
- Fayette County, Countywide
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.000, -89.024 (the zone’s center; the record gives no point)
Overnight rain of 2 to 4 inches caused flash flooding across Fayette and Marion County. Highway 37 was reported flooded in Fayette County.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LSX wrote it up.
Overnight rain of 2 to 4 inches caused flash flooding across Fayette and Marion County. Highway 37 was reported flooded in Fayette County. Many rural roads south of Salem in Marion County became impassable.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Aug 26, 2:30 AM CST, 1 hour earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 330 AM CDT THU AUG 26 2004 .DISCUSSION... SVR LVL TSTM DEVELOPED IN BOON COUNRY AND MOVED SLOWLY INTO AUDRAIN AND MONTGOMORY MISSOURI FROM MIDNIGHT TO 3 AM. STORMS HAS WEAKEN AND LOOK LIKES WILL DISSIPATE BY SUNRISE. ALL MDLS KP DRY DURING THE MORNING HOURS TODAY...AND SCT TSTMS SHOULD DEVELOP IN THE AFTN HOURS. ALSO THERE IS A SLIGHT RISK ACRS NRN HALF MO...NORTH OF HIGHWAY 70 FROM STL AND COU. FOR THIS AFTRN LOOK FOR HOT AND HUMID WX...DEWPOINT WILL BE IN THE MID 70S WITH TEMPS IN THE LOWER TO MID 90S. WILL ISSUED A HEAT ADVISORY FOR STL CITY AND FEW COUNTIES AROUND IT. TEMPS AND HUMIDITY WILL PRODUCE HEAT INDEX OF AROUND 105 FROM AROUND NOON INTO EARLY EVENING HOURS. A FRONT WILL START TO PUSH IN MO BY LATE FRIDAY AND SAT. AS A RESULT WILL INCREASE POPS FOR FRIDAY AFTN...FRIDAY NIGHT AND SAT. AT THIS TIME LOOK LIKE SUNDAY WILL BE DRY...AS FRNT WILL PUSH INTO SOUTHERN MO...THIS WILL BRING COOLER AND DRIER AMS IN MO FOR SUNDAY INTO THE FIRST PART OF THE NEW WEEK. && .LSX WATCHES/WARNINGS/ADVISORIES... MO...HEAT ADVISORY THIS AFTERNOON FOR PORTION OF EAST CENTRAL MO. IL...HEAT ADVISORY THIS AFTERNOON FOR PORTION OF SW ILLINOIS. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 430 AM CDT THU AUG 26 2004 ILZ058>060-064-065-095>099-MOZ018-019-026-027-034>036-041-042-047- 048-050>052-060-271000- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-COLE- FAYETTE IL-GREENE IL-JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MARION- MONITEAU-MONROE-MONTGOMERY-MONTGOMERY IL-PIKE-PIKE IL-RALLS-SHELBY- WARREN- 430 AM CDT THU AUG 26 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL AND NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT... OTHERWISE HOT AND HUMID WEATHER IS IN STORE FOR TODAY...HEAT INDEX COULD REACH THE 100 TO 105 DEGREES RANGE. SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THE AREA THIS AFTERNOON. STORMS COULD PRODUCE HEAVY RAIN WITH POSSIBLE FLOODING...ALONG WITH STRONG AND GUSTY WIND AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A SLIGHT RISK OF SEVERE THUNDERSTORMS WILL CONTINUED ON FRIDAY. WITH THUNDERSTORMS LIKELY FRIDAY INTO SATURDAY. A FRONT WILL CROSS THE AREA ON SATURDAY WITH COOLER AND DRIER AIR MASS PUSHING ACROSS THE AREA BY SUNDAY. .SPOTTER ACTIVATION STATEMENT... SPOTTERS COULD BE NEEDED THIS AFTERNOON AND TONIGHT. ILZ069-070-074-079-MOZ049-059-062-072>075-084-085-099-271000- CLINTON IL-CRAWFORD-FRANKLIN-GASCONADE-IRON-MADISON-MARION IL-OSAGE- RANDOLPH IL-REYNOLDS-ST FRANCOIS-STE GENEVIEVE-WASHINGTON- WASHINGTON IL- 430 AM CDT THU AUG 26 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EAST CENTRAL MISSOURI AND MUCH OF SOUTHERN ILLINOIS. .DAY ONE...TODAY AND TONIGHT HOT AND HUMID WEATHER IS IN STORE ACROSS THE AREA TODAY...HEAT INDEX COULD REACH 100 TO 105 DEGREES RANGE. OTHERWISE THERE IS A CHANCE THUNDERSTORMS THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON FRIDAY. A SLOW MOVING FRONT WILL PRODUCE SHOWERS AND THUNDERSTORMS FRIDAY INTO SATURDAY. BY SUNDAY COOLER AND DRIER AIRMASS WILL BE PUSHED ACROSS THE AREA. .SPOTTER ACTIVATION STATEMENT... SPOTTERS WILL NOT BE NEEDED TODAY AND TONIGHT. ILZ100>102-MOZ061-063>065-271000- JEFFERSON-MADISON IL-MONROE IL-ST CHARLES-ST CLAIR IL-ST LOUIS- ST LOUIS CITY- 430 AM CDT THU AUG 26 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EAST CENTRAL MISSOURI AND A SMALL PART OF SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT HEAT ADVISORY IS IN EFFECT FROM NOON UNTIL 7 PM THIS EVENING. ALSO THERE A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON FRIDAY. A SLOW MOVING FRONT WILL PRODUCE SHOWERS AND THUNDERSTORMS FRIDAY INTO SATURDAY. BY SUNDAY COOLER AND DRIER AIRMASS WILL BE PUSHED ACROSS THE AREA. .SPOTTER ACTIVATION STATEMENT... SPOTTERS WILL NOT BE NEEDED TODAY AND TONIGHT.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1045 PM CDT WED AUG 25 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0411 PM TSTM WND DMG 6 NW FULTON 38.91N 92.03W
08/25/2004 CALLAWAY MO LAW ENFORCEMENT
TREES DOWN AROUND TOWN OF MILLERSBURG, MO.
&&
RPPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1050 PM CDT WED AUG 25 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND GST ST. CHARLES 38.79N 90.52W
08/25/2004 64 MPH ST. CHARLES MO TRAINED SPOTTER
MEASURED WIND GUSTS OF 64 MPH FROM WIND EQUIPMENT.
&&
RPPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1053 PM CDT WED AUG 25 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0516 PM TSTM WND DMG 2 N TROY 38.76N 89.89W
08/25/2004 MADISON IL AMATEUR RADIO
6 TO 8 INCH TREE LIMBS DOWN. LIMBS TOOK WIRES DOWN.
&&
RPPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1058 PM CDT WED AUG 25 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0548 PM TSTM WND DMG ELSAH 38.95N 90.35W
08/25/2004 JERSEY IL TRAINED SPOTTER
NUMEROUS LARGE TREE LIMBS 12 TO 18 INCHES IN DIAMETER
DOWN IN TOWN. LARGE LIMBS BLOCKING ROADWAYS IN TOWN.
&&
RPPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1101 PM CDT WED AUG 25 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0708 PM TSTM WND DMG RAYMOND 39.32N 89.57W
08/25/2004 MONTGOMERY IL TRAINED SPOTTER
LARGE TREE LIMBS 8 TO 12 INCHES IN DIAMETER DOWN IN TOWN
&&
RPPRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE ST LOUIS MO
1105 PM CDT WED AUG 25 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0315 PM TSTM WND DMG RUSSELLVILLE 38.51N 92.44W
08/25/2004 COLE MO LAW ENFORCEMENT
6 TO 12 INCH DIAMETER TREE LIMBS DOWN. POWER LINES
REPORTED DOWN.
0411 PM TSTM WND DMG 6 NW FULTON 38.91N 92.03W
08/25/2004 CALLAWAY MO LAW ENFORCEMENT
TREES DOWN AROUND TOWN OF MILLERSBURG, MO.
0435 PM TSTM WND DMG NEW BLOOMFIELD 38.72N 92.09W
08/25/2004 CALLAWAY MO TRAINED SPOTTER
4 TO 6 INCH TREE LIMBS REPORTED DOWN
0445 PM TSTM WND DMG HOLTS SUMMIT 38.64N 92.12W
08/25/2004 CALLAWAY MO LAW ENFORCEMENT
POWER LINES DOWN IN HOLTS SUMMIT AND NEW BLOOMFIELD.
0455 PM FUNNEL CLOUD 1 SW WHITE HALL 39.43N 90.42W
08/25/2004 GREENE IL TRAINED SPOTTER
NUMEROUS REPORTS OF FUNNEL CLOUD WEST OF WHITE HALL, IL.
0515 PM TSTM WND GST ST. CHARLES 38.79N 90.52W
08/25/2004 64 MPH ST. CHARLES MO TRAINED SPOTTER
MEASURED WIND GUSTS OF 64 MPH FROM WIND EQUIPMENT.
0516 PM TSTM WND DMG 2 N TROY 38.76N 89.89W
08/25/2004 MADISON IL AMATEUR RADIO
6 TO 8 INCH TREE LIMBS DOWN. LIMBS TOOK WIRES DOWN.
0548 PM TSTM WND DMG ELSAH 38.95N 90.35W
08/25/2004 JERSEY IL TRAINED SPOTTER
NUMEROUS LARGE TREE LIMBS 12 TO 18 INCHES IN DIAMETER
DOWN IN TOWN. LARGE LIMBS BLOCKING ROADWAYS IN TOWN.
0610 PM TSTM WND DMG GODFREY 38.97N 90.19W
08/25/2004 MADISON IL AMATEUR RADIO
PARTIAL ROOF BLOWN OFF BUILDING.
0645 PM TSTM WND DMG RAYMOND 39.32N 89.57W
08/25/2004 MONTGOMERY IL TRAINED SPOTTER
POWER LINES, 8 TO 12 INCH LIMBS AND LARGE TREES REPORTED
DOWN.
0705 PM TSTM WND DMG ALTON 38.90N 90.15W
08/25/2004 MADISON IL AMATEUR RADIO
ALTON AIRPORT...400 SQUARE FOOT SECTION OF HANGER ROOF
BLOWN OFF.
0708 PM TSTM WND DMG RAYMOND 39.32N 89.57W
08/25/2004 MONTGOMERY IL TRAINED SPOTTER
LARGE TREE LIMBS 8 TO 12 INCHES IN DIAMETER DOWN IN TOWN
0710 PM TSTM WND DMG CUBA 38.06N 91.40W
08/25/2004 CRAWFORD MO LAW ENFORCEMENT
POWER LINES DOWN NEAR AND IN CUBA, MO.
0710 PM TSTM WND DMG 3 N STEELVILLE 38.01N 91.36W
08/25/2004 CRAWFORD MO LAW ENFORCEMENT
SEVERAL TREES DOWN IN AND AROUND STEELVILLE, MO.
&&
GKSThe Lincoln radar (KILX), 131 km away, was scanning. The volume nearest the first event began at 09:29 UTC.
2 flash flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2004Every state in 2004This day in weather historyWarnings in Illinois, August 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5419862, 5419863.